Alert archive / New York / Special Marine Warnings in 2004
Special Marine Warning 39, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 9, 2004, 5:58 PM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2004, 5:58 PM EDT (21:58 UTC)
- Expired
- Jun 9, 2004, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 9, 5:45 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 9, 5:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 545 PM EDT WED JUN 9 2004 ZONES UPDATED TO EXTEND WATCH OF WESTERN COUNTIES UNTIL 10PM. PREVIOUS AFD FOLLOWS... CONVECTION IS FIRING AROUND THE FRONT WHICH WILL PUSH SLOWLY SOUTH TONIGHT. THE THUNDERSTORMS SHOULD END FROM BUFFALO TO ROCHESTER AND EAST AROUND MIDNIGHT, BUT BUFKIT SHOWS THE INSTABILITY REMAINING ACROSS THE SOUTHERN TIER UNTIL MORNING. BOTH THE GFS AND ETA SHOW MOISTURE LINGERING NORTH OF THE FRONT WITH A THREAT OF SHOWERS IN THE MORNING, BUT IT SHOULD ALL BE SOUTH OF THE PENNSYLVANIA LINE BY MID AFTERNOON THURSDAY. COOLER AIR RETURNS WITH THE EAST AND NORTHEAST FLOW AROUND THE HIGH FRIDAY AND SATURDAY. THE GFS SHOWS A SHORT WAVE MOVING ACROSS THE AREA SUNDAY, BUT IT IS WEAK AND MOISTURE IS LIMITED, SO WE HAVE PULLED THE SHOWERS FROM THE WEEKEND FORECAST. IN THE EXTENDED PERIOD THE NEXT LOW SPREADS MOISTURE IN MONDAY, AND WITH AN UPPER TROUGH TO THE WEST THE FRONT BECOMES PARALLEL TO THE UPPER FLOW AND WILL FINALLY MOVE OUT LATE TUESDAY. THE NEXT LOW SHOULD HOLD OFF UNTIL WEDNESDAY NIGHT. AVIATION DISCUSSION... COLD FRONT EXTENDING FROM THE SAINT LAWRENCE VALLEY SOUTHWEST TO LOWER MICHIGAN WILL DROP SOUTH ACROSS THE REGION EARLY TONIGHT SURFACE TEMPS AWAY FROM THE LAKES IN THE 80S WITH DEWPOINTS IN THE UPPER 60S/MID 70S PRODUCING CAPES IN THE 3000-3800 J/KG RANGE IN THE FINGER LAKES TO SOUTHERN TIER. THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON INTO THIS EVENING. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM FOR THE WHOLE AREA WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. CEILINGS AND VISIBILITY WILL LOWER TO MVFR RANGE IN THUNDERSTORMS. EXPECT THUNDERSTORMS TO WIND DOWN AROUND 03Z IN THE ART AREA AND LINGERING TIL AROUND 06Z IN THE REST OF THE REGION. CONDITIONS SHOULD BECOME VFR AFT 07Z IN THE ART AREA AND BY AROUND 12Z OVER MOST OF THE REST OF THE REGION EXCEPT JAMESTOWN. .BUF...NONE.
Hazardous weather outlook, Jun 9, 4:59 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 459 AM EDT WED JUN 9 2004 NYZ001>008-010>014-019>021-085-091051- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 459 AM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... A SHARP COLD FRONT WILL DROP SOUTH ACROSS WESTERN AND CENTRAL NEW YORK THIS AFTERNOON AND EARLY TONIGHT. THIS FRONT WILL MOVE THROUGH A VERY WARM...MOIST AND UNSTABLE AIRMASS...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS. THE PRIMARY TIME FOR THE THUNDERSTORMS TO DEVELOP WILL BE FROM NOON THIS AFTERNOON TO MIDNIGHT TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS GUSTS. HOWEVER...THE PRIMARY THREAT WILL BE FOR VERY HEAVY RAINFALL. STORMS ARE EXPECTED TO MOVE SLOWLY...AND COULD PRODUCE FLASH FLOODING IN AREAS THAT RECEIVE REPEATING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF. TMA
In the hours before
Local storm report, Jun 9, 2:06 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
206 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 2 S ELLICOTTVILLE 42.25N 78.67W
06/09/2004 CATTARAUGUS NY TRAINED SPOTTER
TREES AND POWER LINES BLOWN DOWN
&&
DJFLocal storm report, Jun 9, 3:43 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG HINSDALE 42.15N 78.39W
06/09/2004 CATTARAUGUS NY EMERGENCY MNGR
TREE DOWN ON HOUSE.
0255 PM TSTM WND DMG WELLSVILLE 42.12N 77.95W
06/09/2004 ALLEGANY NY EMERGENCY MNGR
TREES DOWN AND HOUSE DAMAGED
&&
TANLocal storm report, Jun 9, 5:13 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 NE ALEXANDRIA BAY 44.38N 75.86W
06/09/2004 JEFFERSON NY PARK/FOREST SRVC
TREES DOWN. POWER OUTAGES
0440 PM TSTM WND DMG 3 E OLCOTT 43.34N 78.65W
06/09/2004 NIAGARA NY TRAINED SPOTTER
TREE BLOCKING RTE 18. PEA SIZED HAIL.
&&
LEVANLocal storm report, Jun 9, 5:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
541 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG CARTHAGE 43.98N 75.60W
06/09/2004 JEFFERSON NY LAW ENFORCEMENT
POWER LINES BLOWN DOWN
&&
JJPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:41 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 34 min |
| Jun 9, 12:46 PM EDT | Special Marine Warning | BUF | 89 min | |
| Jun 9, 1:42 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 48 min |
| Jun 9, 2:42 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jun 9, 3:44 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 76 min |
| Jun 9, 3:52 PM EDT | Special Marine Warning | BUF | 53 min | |
| Jun 9, 4:00 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 60 min |
| Jun 9, 4:23 PM EDT | Special Marine Warning | BUF | 97 min | |
| Jun 9, 4:37 PM EDT | Special Marine Warning | BUF | 83 min | |
| Jun 9, 5:06 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 69 min |
| Jun 9, 5:09 PM EDT | Severe Thunderstorm Warning | BUF | Orleans | 66 min |
| Jun 9, 5:50 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jun 9, 5:57 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jun 9, 6:07 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 53 min |
| Jun 9, 6:19 PM EDT | Severe Thunderstorm Warning | BUF | Genesee | 56 min |
Nearby
Special Marine Warnings in New York, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.